Arkansas, 2019Flooding in Arkansas, May 1 to 31, 2019
May 1 to 31, 2019 · NWS LZK · 13 events in 10 counties and zones
Some rivers continued to flood from April and others began flooding in the first few days of May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some rivers continued to flood from April and others began flooding in the first few days of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:42 PM CST, 18 minutes earlier.
Area forecast discussion, Apr 30, 11:42 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1242 AM CDT Wed May 1 2019
.AVIATION...
SHRA/TSRA will become more numerous overnight in response to a
stalled boundary just northwest of AR. VFR conditions will give
way to MVFR near TSRA/+RA. This convection will spread east and
south overnight affecting all terminals during this TAF cycle. In
addition to MVFR condition, rainfall may be locally heavy at
times. Gusty winds will be possible near any TS. South winds will
prevail overnight with gusts up to 20 to 25 knots. A break in
activity is expected around 18z-20z with VFR returning. VCTS
returns to all terminals after 00z.
&&
.PREV DISCUSSION...(ISSUED 640 PM CDT Tue Apr 30 2019)
AVIATION...
A stalled front will remain northwest of Arkansas tonight and
Wednesday. Most thunderstorms will be over the western half of the
state tonight and early Wednesday. Rainfall could be heavy at
times. South winds will gust to 25 to 30 mph at times. The
activity should start moving east later in the day Wednesday. MVFR
to VFR conditions are anticipated.
PREV DISCUSSION...(ISSUED 249 PM CDT Tue Apr 30 2019)
SHORT TERM...Tonight Through Thursday
The overall forecast philosophy remains fairly constant regarding
expected sensible weather during this period.
Regional radar data indicate several areas of convection currently
developing, and moving northeastward.
Activity in local CWA is currently developing in deep southerly
flow, acting on a abnormally moist atmospheric column, as indicated
by the 12z KLZK precipitable water value.
Another area of convection is developing across eastern Oklahoma, in
a region of very high surface based instability. Additional
thunderstorms are expected to develop southwestward to north Texas
this afternoon. Additional forcing is being provided by a nearly
stationary boundary, subjectively analyzed from northeast Oklahoma
to western north Texas. Mid level energy over the southern high
plains in a fast southwest flow is also aiding this development.
Latest CAM guidance continues to suggest upscale organization
overnight, with this activity accelerating eastward overnight.
Latest forecasts account for this scenario.
Continued unstable and moist conditions, along with smaller scale
convectively produced boundaries will focus additional activity
Wednesday and Wednesday night. The stationary boundary to the west
will approach late in the period, and provided a focus for
additional development.
LONG TERM...Thursday Night Through Tuesday
Much of the long term portion of the forecast will be characterized
by above normal chances for rainfall as well as near normal
temperatures. At the start of the period, a cold front will begin to
make eastward progress away from the area. Swrly flow will remain in
place aloft with continued shortwave energy moving over the state
allowing for rain and thunderstorms to continue over the area.
Through the weekend into the early part of next week, as a large
scale H500 trough continues to rotate across central/southeast
Canada, more of a zonal flow setup will unfold locally. As another
front approaches from the north and additional pieces of shortwave
energy pass through the zonal flow, occasional rain chances will be
seen in the forecast. Little if any of the extended forecast will be
without rain across at least some portion of the state.&&
&&
.LZK Watches/Warnings/Advisories...
Flood Watch until 7 AM CDT this morning FOR Baxter-Boone-Fulton-
Izard-Johnson-Logan-Marion-Newton-Pope-Scott-Searcy-Stone-Van
Buren.
&&
Aviation...JONES
Hazardous weather outlook, Apr 30, 4:00 AM CST, 20 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Apr 30 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will become widespread across northern and
western Arkansas, especially late Tuesday afternoon into the
nighttime hours.
Areas of heavy rain are expected in the north and west, with two to
four inch amounts in the forecast. Locally higher totals could occur
in places. Given this much rain, flash flooding is a concern.
Also, there is a risk of severe storms north and west of Little
Rock. Storms that become severe will have the potential of producing
damaging winds and quarter size hail or larger.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
The atmosphere will remain very unstable on Wednesday, especially
over the northwest half of Arkansas. Thunderstorms will remain
likely in this part of the state, and could bring additional severe
weather and flash flooding.
From Thursday through Saturday, the front responsible for the active
pattern will slowly wobble across the region from the northwest.
While good chances of rain will continue, high water issues and
severe storms should be more localized.
The front will exit the region by late in the weekend, with
thunderstorms becoming isolated.
.Spotter Information Statement...
Spotter activation may be needed Tuesday night through Wednesday
night.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
46/230
In the hours before
Special weather statement, Apr 30, 11:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1259 AM CDT Wed May 1 2019
ARZ037-038-041-010645-
Scott AR-Yell AR-Montgomery AR-
1259 AM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT...SOUTHWESTERN YELL
AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Stonehouse Recreation Area to
near Cardiff to 10 miles west of Gravelly to 12 miles southeast of
Waldron. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gravelly... Fourche Valley...
Muddy Creek WMA... Union Hill...
Wing... Chula...
Olio... Cedar Creek...
Waltreak... Fannie...
Bluffton... Rover...
Nola... Harvey...
Onyx... Fourche Mountain Recreation Are...
Parks... Briggsville...
Blue Ball... Story...
A Tornado Watch remains in effect until 500 AM CDT for western and
central Arkansas.
LAT...LON 3492 9391 3502 9388 3502 9371 3497 9328
3489 9328 3487 9331 3486 9331 3486 9329
3481 9332 3477 9335 3477 9339 3473 9339
3466 9346 3476 9402
TIME...MOT...LOC 0558Z 272DEG 36KT 3500 9382 3493 9383 3486 9387 3479
9393
44Flood, Ouachita
- When
- May 1, 12:00 AM CST to 9:00 PM CST
- Where
- Ouachita County, 1.34 mi N of Camden to 1.85 mi SSE of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.599, -92.828
Flooding continued from April into the first of May on the Ouachita River at Camden.
Flood, Lawrence
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lawrence County, 0.31 mi NNE of Black Rock to 0.44 mi SSW of Black Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.104, -91.098
Heavy rain in April brought flooding to the Black River at Black Rock which continued through all of May.
Flood, Randolph
- When
- May 1, 12:00 AM CST to 10:22 PM CST
- Where
- Randolph County, 0.2 mi SSW of Pocahontas to 0.27 mi SSW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.257, -90.971
Heavy rain in April brought flooding to the Black River at Pocohontas that continued into May 1, 2019.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 27, 8:30 AM CST
- Where
- Woodruff County, 0.71 mi WSW of Riverside to 0.34 mi NW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.275, -91.241
Flooding continued from April and through most of May on the Cache River at Patterson.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woodruff County, 2.87 mi WNW of Augusta to 1.84 mi W of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.296, -91.417
Flooding continued from April and through all of May on the White River at Augusta.
Flood, Monroe
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Monroe County, 2.54 mi NW of Clarendon to 1.81 mi WSW of Clarendon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.704, -91.334
Flooding continued from April and continued through all of May on the White River at Clarendon.
Flood, Perry
- When
- May 2, 1:10 AM CST to May 6, 10:45 PM CST
- Where
- Perry County, 2.13 mi SW of Houston to 1.39 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.013, -92.731
Heavy rain brought flooding to the Fourche LaFave River at Houston on 5/2/19.
Flood, Yell
- When
- May 2, 6:00 AM CST to May 4, 11:15 AM CST
- Where
- Yell County, 1.38 mi WNW of Danville to 1.13 mi W of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.402
Heavy rain brought flooding to the Petit Jean River at Danville on 5/2/19.
Flood, Randolph
- When
- May 2, 11:15 AM CST to May 19, 5:30 PM CST
- Where
- Randolph County, 0.15 mi NNE of Pocahontas to 0.43 mi SSW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.262, -90.969
Heavy rain brought additional flooding to the Black River at Pocohontas on 5/2/19.
Flood, White
- When
- May 2, 5:15 PM CST to May 26, 12:30 AM CST
- Where
- White County, 1.39 mi ESE of Watkins to 2.34 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.143, -91.457
Flooding began in early May and continued through much of May on the White River at Georgetown.
Flood, Clark
- When
- May 3, 12:00 AM CST to 10:06 AM CST
- Where
- Clark County, 1.59 mi N of Arkadelphia to 2.6 mi SE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.143, -93.067
Short term flooding was noted on the Ouachita River at Arkadelphia on 5/3/19.
Flood, Ouachita
- When
- May 3, 6:55 PM CST to May 27, 8:22 AM CST
- Where
- Ouachita County, 1.31 mi NNW of Camden to 1.74 mi SSW of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.598, -92.837
Flooding on the Ouachita at Camden returned on 5/3/19 with additional rainfall.
Flood, Prairie
- When
- May 4, 12:00 PM CST to May 26, 1:40 PM CST
- Where
- Prairie County, 1.89 mi N of Des Arc to 2.27 mi SSE of Des Arc
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.997, -91.506
Flooding began in early May and continued through much of May on the White River at Des Arc.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 1, 20192 deaths · $154,000 · 48 events
- Tornadoes and Flash Flooding in Oklahoma, May 1, 20191 death · $167,000 · EF1 · 53 events
- Flash Flood and Flood in Michigan, May 1, 2019$64 million · 2 events
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20191 death · 1.75 in hail · 19 events
- Damaging Winds in Arkansas, May 1, 2019$225,000 · 90 kt wind · 16 events
- Flooding in Illinois, May 1 to 31, 2019$280,000 · 11 events
- Flooding in Iowa, May 1 to 31, 2019$350,000 · 2 events
- Flooding in Missouri, May 1 to 31, 2019$170,000 · 3 events
- Hail and Damaging Winds in Kentucky, May 1 to 2, 2019$111,000 · 1.75 in hail · 7 events
- Tornado in Kentucky, May 1, 2019$35,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 1 to 2, 2019$10,000 · EF1 · 22 events
- Dust Devil in Washington, May 1, 20195 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831129, 831135, 831139, 831673, 831676, 831680, 831131, 831132, 831144, 831678, 829363, 831130, 831679.